Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


NPEP
Oct 16, 2010

Hello,

I started taking Isentress and Truvada as an NPEP regimen a few days ago, after finding that despite my best efforts during sex the night before, right after we were done I found semen on a band-aid I had covering a deep slice in my finger from a kitchen mishap. Not sure if it was mine or my sex partner's. He and I used to date, but we are not exclusive now and we don't tell one another about our sexual history. We met on Manhunt, but live in a small college town, and although we always wore condoms when we had sex and he guarantees me he is HIV-negative and gets tested (how regularly, I don't know) I always found him a little too nonchalant about HIV prevention and risk when I wanted to talk about it. I called my doctor in the morning and for the second time in three years, we decided that it made sense to do PEP (last time I did Truvada and Kaletra, but dropped the latter because of the GI effects).

At the same time that I started taking the Isentress, I came down with a cold that got pretty bad quickly. I am short of breath all day and waking up in the night. Seems weird because I just got over a cold. My MD, who is in a big city and has a lot of HIV experience, is not worried about the cold, but I keep seeing warnings on websites (ie NIH, FDA) that I should seek emergency care if I see signs of infection similar to these.

PS if you haven't figured this out already, I suffer from OCD to an extent, which is compounding this already strange-feeling situation.

Am I being nuts to be on PEP right now? Should I quit the integrase right away because of these signs of infection, or Should I just keep following my doctor's instructions? I live alone and don't really have anyone around who understands what I am going through right now.

Thank you.

Response from Dr. Frascino

Hello,

From the information provided, nPEP would not be warranted. I would advise discontinuing it.

Dr. Bob



Previous
your awesome
Next
I have been asking ?'s Doctor for over 2 years and no response from you can you please just help me a little bit.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement